MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 SEPRAMESH IP; SURGICAL MESH
Catalog Number 5959680
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 11/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #2).Additional emdrs were submitted to represent the bard/davol mesh ¿ composix (device #1) and the bard/davol ventralex st (device #3).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composite mesh (composix) on (b)(6) 2003, sepramesh composite ip on (b)(6) 2011, ventralex st on (b)(6) 2017 and ventralight st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against composite mesh (composix), sepramesh composite ip and ventralex st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol sepramesh ip (device #2).Additional emdrs were submitted to represent the bard/davol mesh ¿ composix (device #1) and the bard/davol ventralex st (device #3).Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-dec-2010) is considered to be a best estimate.This supplemental emdr represents the bard/davol sepramesh ip (device #2).Additional supplemental emdrs were submitted to represent the bard/davol mesh ¿ composix (device #1) and the bard/davol ventralex st (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composite mesh (composix) on (b)(6) 2003, sepramesh composite ip on (b)(6) 2011, ventralex st on (b)(6) 2017 and ventralight st on (b)(6) 2020.As reported, the patient is making a claim for an adverse patient outcome against composite mesh (composix), sepramesh composite ip and ventralex st.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2003 - patient was diagnosed with reducible abdominal incisional hernia thereby underwent open repair with the implant of composix mesh (device #1).Per operative notes, ¿a composix mesh (device #1) was placed and sutured.¿ (b)(6) 2011 - patient was diagnosed with recurrent incarcerated abdominal incisional hernia, adhesion thereby underwent laparoscopic repair with the explant of rolled composix mesh (device #1) and implant of sepramesh ip (device #2).Per operative notes, ¿composix mesh (device #1) was removed.Sepramesh ip (device #2) was placed and sutured.¿ (b)(6) 2017 - patient was diagnosed with recurrent reducible abdominal incisional hernia, adhesion thereby underwent laparoscopic repair with the implant of the ventralex st mesh (device #3).Per operative notes, ¿a ventralex st mesh (device #3) was placed and sutured.¿ (b)(6) 2020 - patient was diagnosed with reducible recurrent incisional hernia, adhesion thereby underwent laparoscopic repair with the explant of ventralex st mesh (device #3) and implant of the ventralight st mesh (device #4).Per operative notes, ¿ventralex st mesh (device #3) was removed.Ventralight st mesh (device #4) was placed and sutured.¿.

Brand Name
SEPRAMESH IP
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key11086050
Report Number1213643-2020-11481
Device Sequence Number7803679
Product Code FTL
UDI-Device Identifier00801741031823
UDI-Public(01)00801741031823(17)121228(10)HUUL0993
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K063739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2012
Device Catalogue Number5959680
Device Lot NumberHUUL0993
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2020
Supplement Date Received by Manufacturer05/21/2025
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age65 YR
Patient SexMale